Thunderstorm Wind, Kay
- When
- July 16, 2:30 PM CST
- Where
- Kay County, Braman
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 36.920, -97.330
Tree damage. Up to 3 inch diameter tree limbs broken.
Isolated storms produced some wind damage across northern Oklahoma on the 16th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Isolated storms produced some wind damage across northern Oklahoma on the 16th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 16, 1:55 PM CST, 35 minutes earlier.
Area Forecast Discussion
National Weather Service Norman OK
255 PM CDT Tue Jul 16 2019
.DISCUSSION...
MCV moving slowly across southern Kansas this afternoon has aided in
the development of a few strong to perhaps severe storms. A few
more storms should form through the afternoon, mainly along
outflow boundaries from current convection. Heat and humidity will
be the main forecast challenge through the weekend, and perhaps
other convectively induced features that may impact far northern
and western Oklahoma.
Otherwise, an elongated ridge will bring dry conditions for at least
the next 5 to 6 days. A stronger south wind over the next several
days may help alleviate heat impacts, but still a concern and
hazard.
Several models suggest a frontal boundary may move through or at
least across parts of Oklahoma around Sunday/Monday. How much
convection develops along and near the boundary is somewhat
questionable. For now, will introduce a slight chance of
thunderstorms for parts of western and northern Oklahoma.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 78 98 78 99 / 0 0 0 0
Hobart OK 77 101 77 101 / 0 0 0 0
Wichita Falls TX 79 100 78 100 / 0 0 0 0
Gage OK 75 100 76 99 / 20 0 0 0
Ponca City OK 77 100 79 99 / 20 0 0 0
Durant OK 77 96 77 96 / 20 0 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Excessive Heat Warning from 11 AM to 8 PM CDT Wednesday for
OKZ007-008-012-013-018>020-024>026-029>032.
Heat Advisory until 8 PM CDT this evening for OKZ007-008-012-013-
018>020-024>032-039>043-045>048-050>052.
Heat Advisory from 11 AM to 8 PM CDT Wednesday for OKZ027-028-
039>043-045>048-050>052.
TX...None.
&&Hazardous Weather Outlook National Weather Service Norman OK 1142 AM CDT Tue Jul 16 2019 OKZ004>048-050>052-TXZ083>090-171100- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1142 AM CDT Tue Jul 16 2019 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through tonight... .Heat... Heat index values are expected to range from 100 to 108 degrees this afternoon. Drink plenty of fluids, and stay in an air- conditioned room if possible. .Thunderstorms... Isolated thunderstorms will also be possible this afternoon, mainly across parts of southeastern Oklahoma. A strong storm, capable of producing marginally severe hail and strong wind gusts will be possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... .Heat... Heat index values are expected to range from 100 to 105 degrees across much of the area from Wednesday through Sunday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 212 PM CDT Tue Jul 16 2019 OKZ007-162015- Grant OK- 212 PM CDT Tue Jul 16 2019 ...SIGNIFICANT WEATHER ADVISORY FOR Grant County Until 315 PM CDT... AT 210 PM CDT, a strong thunderstorm was located 4 miles southeast of Manchester, moving east at 25 MPH. HAZARDS INCLUDE... Hail up to one-half inch diameter... Wind gusts over 50 MPH... Heavy rain can lead to reduced visibility... Frequent cloud to ground lightning... Locations impacted include... Medford, Lamont, Wakita, Deer Creek, Manchester and Renfrow. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3666 9747 3682 9811 3700 9811 3700 9747 TIME...MOT...LOC 1910Z 285DEG 20KT 3694 9798 03
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
256 PM CDT Tue Jul 16 2019
OKZ008-162100-
Kay OK-
256 PM CDT Tue Jul 16 2019
...SIGNIFICANT WEATHER ADVISORY FOR northern Kay County Until 400 PM
CDT...
AT 252 PM CDT, a strong thunderstorm was located 6 miles southeast of
Caldwell, moving east at 25 MPH.
HAZARDS INCLUDE...
Wind gusts over 50 MPH...
Heavy rain can lead to reduced visibility...
Frequent cloud to ground lightning...
Locations impacted include...
Newkirk, Kaw City, Braman, Kildare, Chilocco, northern Kaw Lake,
Hardy, Blackwell Lake and Peckham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3678 9675 3678 9679 3677 9679 3684 9746
3700 9746 3700 9675
TIME...MOT...LOC 1952Z 274DEG 22KT 3696 9755
03The Vance AFB radar (KVNX), 74 km away, was scanning. The volume nearest the first event began at 20:29 UTC.
3 thunderstorm wind. Local standard time, as filed.
Tree damage. Up to 3 inch diameter tree limbs broken.
Minor damage to roof of a fertilizer storage unit.
Some tree damage reported. Limbs downed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2019Every state in 2019This day in weather historyWarnings in Oklahoma, July 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 844395, 844396, 844397.